| Catalog Number |
5MAXACE068KIT-B |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
08/07/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 68 reperfusion catheter (ace 68) was kinked approximately 54.0 and 56.0 cm from the hub.Conclusions: evaluation of the returned device confirmed that the ace 68 was kinked in two locations on the proximal shaft.If the ace 68 is manipulated at extreme angles during removal from its packaging, this type of damage may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed the penumbra system ace 68 reperfusion catheter (ace 68) was kinked.The kinked ace 68 was found prior to use and therefore was not used in the procedure.The procedure was completed using a new ace 68.